Texas, 2014Tornado and Flash Flood in Texas, June 25, 2014
June 25, 2014 · NWS CRP · 2 events in 1 county or zone
A weak upper level disturbance moved into South Texas and interacted with deep tropical moisture over the region. Scattered thunderstorms developed over the Brush Country to the coastal plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance moved into South Texas and interacted with deep tropical moisture over the region. Scattered thunderstorms developed over the Brush Country to the coastal plains. A strong storm formed over Refugio County and produced a weak tornado. The slow moving storm produced very heavy rainfall that led to flooding over rural northeast portions of the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 25, 1:59 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 1:59 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 PM CDT WED JUN 25 2014
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...EXPECT SCATTERED
SHOWERS/STORMS TO CONTINUE INTO THE EVENING HOURS MAINLY ACROSS
THE WESTERN HALF OF THE CWA...WHERE INSTABILITY IS STILL
HIGH...AND THE SUBSIDENT INFLUENCE FROM THE EXITING MCS OVER THE
NW GULF HAS LESS INFLUENCE. A FEW STRONG STORMS WILL BE POSSIBLE
WITH WIND GUSTS 40-50 MPH. STORM MOTIONS HAVE INCREASED AND
TRAINING CELLS HAVE NOT BEEN A PROBLEM TODAY. THUS NOT ANTICPATING
A FLASH FLOOD THREAT ALTHOUGH SOME LOCALLY HEAVY RAINFALL IS
CERTAINLY POSSIBLE. CONVECTION SHOULD REDEVELOP ALONG THE COAST
LATE TONIGHT BECOMING SCT-WIDESPREAD ACROSS THE COASTAL BEND ON
THURSDAY AS THE WEAK UPPER TROUGH REMAINS OVHD WITH PWATS AOA 2
INCHES. EXPECT SOME DRYING FROM THE NW THURSDAY NIGHT BUT STILL
SHOULD SEE NOCTURNAL SHOWERS ALONG THE COAST WHERE MOISTURE IS
HIGHER.
THE LOW LVL JET WILL STRENGTHEN OVERNIGHT AND WINDS OFFSHORE
COULD FLIRT WITH SCA. HOWEVER CONFIDENCE IS RATHER LOW THUS WILL
ONLY INDICATE SCEC FOR NOW.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...EXTENDED PERIOD BEGINS WITH
THE COASTAL BEND STILL IN AN UNSETTLED WEATHER PATTERN. NUMEROUS
FAST MOVING UPPER IMPULSES WILL ACT ON A VERY MOIST AIRMASS TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH
SUNDAY...WITH HIGHER POPS OVER THE EAST WHERE GULF INFLOW IS
MAXIMIZED. MODELS BECOMING MORE CONSISTENT IN INCREASING MARINE FLOW
OVER THE WEEKEND...AND AS A RESULT SMALL CRAFT ADVISORIES MAY BE
NEEDED SATURDAY AND SUNDAY.
MODELS DRY THINGS OUT SLIGHTLY FOR THE FIRST PART OF NEXT WEEK...SO
WILL MAINTAIN JUST LOW END POPS FOR NOCTURNAL AND SEABREEZE SHOWERS.
LATEST TRENDS ARE FOR MOISTURE TO AGAIN INCREASE TOWARD THE MIDDLE
TO END OF NEXT WEEK...SO WILL SHADE IN SLIGHT CHANCE POPS FOR NOW.
THERMAL PROFILES REMAIN SLIGHTLY ELEVATED THROUGH THE PERIOD...SO
WILL KEEP TEMPERATURE FORECASTS SLIGHTLY ABOVE NORMAL DESPITE ABOVE
NORMAL CLOUD COVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 89 77 90 80 / 40 50 40 40 20
VICTORIA 76 89 76 90 78 / 40 60 30 40 20
LAREDO 78 95 78 97 79 / 30 30 20 20 10
ALICE 76 92 76 92 77 / 40 60 40 40 20
ROCKPORT 80 89 79 89 81 / 40 60 40 40 20
COTULLA 75 94 75 96 77 / 30 30 20 20 10
KINGSVILLE 78 91 77 91 79 / 40 60 40 40 20
NAVY CORPUS 80 89 80 89 81 / 40 50 40 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JM/75...SHORT TERM
Hazardous weather outlook, Jun 25, 4:47 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT WED JUN 25 2014
TXZ229>234-239>247-261100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH
TEXAS TODAY INTO EARLY THIS EVENING. THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE LEVELS...HOWEVER A FEW STORMS MAY BECOME
STRONG WITH SMALL HAIL AND GUSTY WINDS OF 30-40 MPH. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY
MAINLY OVER THE COASTAL PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
547 AM CDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
COASTAL WATERS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MAINLY OVER THE
GULF WATERS FRIDAY NIGHT THROUGH SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CB/TMT
In the hours before
Special weather statement, Jun 25, 12:26 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
126 PM CDT WED JUN 25 2014
TXZ241>243-251930-
JIM WELLS-KLEBERG-NUECES-
126 PM CDT WED JUN 25 2014
...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...KLEBERG AND NUECES
COUNTIES...
AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SARITA...MOVING NORTH AT 25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
JM
Tornado, Refugio
- When
- June 25, 3:14 PM CST to 3:16 PM CST
- Where
- Refugio County, 1.25 mi N of Refugio to 1.49 mi NNE of Refugio
- Rating
- EF0
- Path length
- 0.37 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.318, -97.276
NWS storm survey and local video concluded an EF0 tornado, with winds estimated at 65 MPH briefly touched down in north Refugio. It touched down near the intersection of west Heard Street and north Alamo Street. The tornado removed the roof and collapsed the north facing exterior wall of one mobile home. Minor shingle damage was observed on a couple of homes along east Houston Street. Several large trees were toppled.
Flash Flood, Refugio
- When
- June 25, 4:00 PM CST to 4:30 PM CST
- Where
- Refugio County, 7 mi ENE of Refugio to 2.32 mi SSE of Vidauri
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.339, -97.174
Public reported county roads covered with a foot of water in places to the northeast of Refugio.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 25, 2014$267,000 · 1.5 in hail · 15 events
- Flash Flood in Pennsylvania, June 25 to 26, 2014$500,000 · 1 event
- Heavy Rain in Oregon, June 25, 2014$140,000 · 1 event
- Hail and Damaging Winds in Michigan, June 25, 2014$110,000 · 1.75 in hail · 4 events
- Flash Flooding in New York, June 25, 2014$80,000 · 5 events
- Flash Flooding and Damaging Winds in New York, June 25, 2014$21,000 · 50 kt wind · 27 events
- Hail in South Dakota, June 25, 2014$50,000 · 2.25 in hail · 5 events
- Flash Flood in New York, June 25, 2014$50,000 · 1 event
- Flash Flood in Massachusetts, June 25 to 26, 2014$50,000 · 1 event
- Lightning Strike in Wyoming, June 25, 20144 injured · 1 event
- Tornado and Hail in Wyoming, June 25, 2014$10,000 · EF1 · 4 events
- Hail and Damaging Wind in North Dakota, June 25, 2014$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525393, 525396.